Advertisement

Kergin interpolants at the roots of unity approximate C2 functions

  • Len BosEmail author
  • Jean-Paul Calvi
Article

Abstract

We establish a new formula for Kergin interpolation in the plane and use it to prove that the Kergin interpolation polynomials at the roots of unity of a function of classC 2 in a neighborhood of the unit disc\({\mathbb{D}}\) converge uniformly to the function on\({\mathbb{D}}\).

Keywords

Chebyshev Polynomial Harmonic Conjugate Ridge Function Affine Hull Normalize Surface Measure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. [B]
    L. BosOn Kergin interpolation in the disk, J. Approx. Theory37 (1982), 251–261.CrossRefMathSciNetGoogle Scholar
  2. [BC]
    T. Bloom and J. P. Calvi,The distribution of good points for Kergin interpolation, to appear.Google Scholar
  3. [Br]
    L. Brutman,On the polynomial and rational projections in the complex plane, SIAM J. Numer. Anal.17(1980), 363–372.Google Scholar
  4. [dB]
    C. de Boor,Polynomial Interpolation, Proceedings of the International Congress of Mathematicians at Helsinki (1978), Academia Scientarium Fennica, Helsinki, 1980, pp. 917–922.Google Scholar
  5. [G]
    A. O. Gelfond,Calcul des différences finies, Dunod, Paris, 1963.Google Scholar
  6. [K]
    P. Kergin,A natural interpolation of C k functions, J. Approx. Theory29 (1980), 278–293.zbMATHCrossRefMathSciNetGoogle Scholar
  7. [M]
    C. Micchelli,A constructive approach to Kergin interpolant inn, Rocky Mountain J. Math.10(1980), 485–197.zbMATHMathSciNetCrossRefGoogle Scholar
  8. [MM]
    C. Micchelli and P. Milman,A formula for Kergin interpolation ink, J. Approx. Theory29(1980), 294–296.zbMATHCrossRefMathSciNetGoogle Scholar
  9. [R]
    T. J. Rivlin,The Chebyshev Polynomials, Wiley-Interscience, New York, 1974.zbMATHGoogle Scholar
  10. [Ra]
    D. L. Ragozin,Constructive polynomial approximation on spheres and projective spaces, Trans. Amer. Math. Soc.162 (1971), 157–170.CrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1997

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of CalgaryCalgaryCanada
  2. 2.Laboratoire de Mathématiques E. PicardUFRMIG Université Toulouse IIIToulouse CedexFrance

Personalised recommendations